Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 2, NWS Huntsville, AL

March 13, 2006Moore County, Tennessee

NWS Huntsville, AL issued this tornado warning at Mar 13, 2006, 4:31 PM CST for Moore County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2006, 4:31 PM CST (22:31 UTC)
Expired
Mar 13, 2006, 5:09 PM CST
In force
38 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 132231
TORHUN
TNC127-132315-
/O.NEW.KHUN.TO.W.0002.060313T2231Z-060313T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MOORE COUNTY IN TENNESSEE

* UNTIL 515 PM CST

* AT 429 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
  LYNCHBURG...MOVING EAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LYNCHBURG BY 450 PM CST

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3534 8651 3527 8640 3526 8628 3533 8625
      3541 8628 3533 8641

$$

KULA
3 follow-up statements
000 
WWUS54 KHUN 132246
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 PM CST MON MAR 13 2006

TNC127-132315-
/O.CON.KHUN.TO.W.0002.000000T0000Z-060313T2315Z/
MOORE TN-
446 PM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR MOORE
COUNTY...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF
LYNCHBURG...MOVING EAST AT 35 MPH.

THIS STORM IS ALSO CAPABLE OF QUARTER SIZED HAIL.

THE TORNADO WILL BE NEAR...
  LYNCHBURG BY 455 PM CST

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3534 8651 3527 8640 3526 8628 3533 8625
      3541 8628 3533 8641

$$

KULA
000 
WWUS54 KHUN 132258
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CST MON MAR 13 2006

TNC127-132315-
/O.CON.KHUN.TO.W.0002.000000T0000Z-060313T2315Z/
MOORE TN-
458 PM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR MOORE
COUNTY...

AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST NORTH OF 
LYNCHBURG...MOVING EAST AT 45 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
 RURAL LOCATIONS IN NORTHERN MOORE COUNTY.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3534 8651 3527 8640 3526 8628 3533 8625
      3541 8628 3533 8641

$$

KULA
000 
WWUS54 KHUN 132308
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
509 PM CST MON MAR 13 2006

TNC127-132319-
/O.CAN.KHUN.TO.W.0002.000000T0000Z-060313T2315Z/
MOORE TN-
509 PM CST MON MAR 13 2006

...THE TORNADO WARNING FOR MOORE COUNTY HAS BEEN CANCELLED...

AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD EXITED MOORE
COUNTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST.

LAT...LON 3534 8651 3527 8640 3526 8628 3533 8625
      3541 8628 3533 8641

$$

KULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 1:50 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 13, 1:50 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CST MON MAR 13 2006

.DISCUSSION...
CONDITIONS ARE BEGINNING TO DETERIORATE ACROSS THE SERN CONUS. AFTN
SFC ANALYSIS INDICATES A DRY LINE MOVING INTO THE MEMPHIS AREA...AND
CAP INDICATED ON MORNING SOUNDINGS IS CLEARLY BEGINNING TO ERODE.
SHRA/TSRA ARE DEVELOPING RATHER QUICKLY...WITH JUST A FEW
APPROACHING SVR CRITERIA THUS FAR. UNSTABLE ATMOSPHERE IS BEING
AIDED BY STILL-WARM BOUNDARY LAYER...WHICH HAS HEATED YET AGAIN TO
AROUND 80 DESPITE MORE WIDESPREAD SC/ST.

WILL GO AHEAD WITH A QUICK UPDATE TO REFLECT NEW TORNADO WATCH 89
VALID UNTIL 02Z/8PM CST FOR MOST OF THE HUN CWFA. HOWEVER...UPDATED
MESOSCALE DATA CONTINUES TO SUGGEST MAINLY A DMG WIND/HAIL
THREAT...SINCE LLVL HELICITY IS NOT QUITE WHAT YOUD WANT TO SEE FOR
TORNADOES...BUT DEEP-LAYER SHEAR IS FAVORABLE FOR SUPERCELLS. WILD
CARD FOR THIS WILL BE AN APPARENT DELAY IN BOTH ONSET AND CLEARING
INDICATED BY 12Z MODELS...SO FAR SUPPORTED BY RADAR TRENDS.

IMMEDIATE SHORT TERM WILL BE DICTATED BY RADAR AND MESO TRENDS...BUT
PRELIM NUMBERS AT THE BOTTOM ARE VERY PRELIMINARY AND REFLECT THE
DELAY TREND. FROPA SHOULD STILL OCCUR AROUND THE 06Z TIMEFRAME FOR
MUCH OF THE AREA...SO CAA WILL OCCUR FOR QUITE SOME TIME OVERNIGHT.
WILL CONTINUE WITH LOWEST VALUES N/W WHERE CAA WILL BE UNDERWAY THE
LONGEST...AND WENT WITH LOW/MID END MOS FOR FIRST GUESS LOWS. WILL
MAINTAIN LAKE WIND ADVISORY THROUGH 4 PM...BUT WILL LIKELY LET IT
EXPIRE AT THAT TIME.

REST OF THE SHORT TERM WILL BE RELATIVELY QUIET. HIGH PRESSURE WILL
BUILD INTO THE AREA BEHIND THE FRONT...MAKING FOR COOLER WX OVERALL
AND MOSTLY SUNNY SKIES. TRENDED COOLER TUESDAY NIGHT WITH GOOD
RADIATIONAL COOLING...THEN WARMER WEDNESDAY AS WEAK WAA STARTS AHEAD
OF THE NEXT WX SYSTEM.

SPEAKING OF WHICH...A FAIRLY WEAK SHORTWAVE WILL SWING INTO THE MID
MS VALLEY LATE IN THE PD...DRAGGING A WEAK COLD FRONT EWD TOWARDS
THE TENN VALLEY. DEPENDING ON WHICH MODEL YOU BELIEVE...MORE
PROGRESSIVE/WETTER GFS OR THE DRIER NAM...LT RAIN MAY BEGIN ACROSS
THE AREA AS SOON AS LATE WED NIGHT. GIVEN THE TRACK OF THE SHORTWAVE
AND AVAILABLE MOISTURE...TEND TO BELIEVE THE NAM HERE...BUT WONT GO
COMPLETELY DRY WED NIGHT. STILL LOOKING LIKE A DECENT SHOT AT LT
RAIN INTO MUCH OF THURSDAY...THOUGH MOISTURE WILL BE LACKING
SOMEWHAT. RECENT RUNS OF THE GFS SUGGEST THAT BEST RAIN CHANCES MAY
BE DIVERTED ELSEWHERE SO WILL MAINTAIN ONLY MID-CHC POPS.

UNSETTLED PD APPEARS TO SET UP BY THE WKND AS WE SETTLE BACK INTO A
TROF W/RIDGE E REGIME...WITH SEVERAL IMPULSES SETTING UP AN
OVERRUNNING PATTERN. NOT SURE HOW MUCH STOCK TO PUT INTO THIS...AS
MODEL AGREEMENT ON THE OVERALL PATTERNS ISNT BAD BUT DETAILS REMAIN
IFFY. WILL INCLUDE SOME LOW-END CHC POPS NEXT WEEKEND BUT CONFIDENCE
IS RATHER LOW. TEMPS THROUGHOUT THE PD SHOULD BE AROUND OR JUST
BELOW NORMAL. OVERALL...EXISTING EXTENDED FCST LOOKED PRETTY GOOD
AND NEEDED ONLY MINOR ADJUSTMENTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    43  57  33  63 /  80   0   0   0
SHOALS        42  58  33  64 /  60   0   0   0
CULLMAN       43  57  34  63 /  80   0   0   0
FAYETTEVILLE  42  56  31  62 /  80   0   0   0
FORT PAYNE    46  57  30  62 /  90   0   0   0
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.
&&

BCC
Hazardous weather outlook, Mar 13, 12:26 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1226 PM CST MON MAR 13 2006

ALZ001>010-016-TNZ076-096-097-140300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1226 PM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO NORTHWEST ALABAMA BETWEEN 2 AND 4 PM...AND THEN
SPREAD EASTWARD ACROSS THE REST OF THE TENNESSEE VALLEY THIS
EVENING.

STORMS ARE EXPECTED TO AFFECT AREAS ALONG AND EAST OF THE I-
65 CORRIDOR BETWEEN 4 AND 8 PM...AND NORTHEAST ALABAMA BETWEEN 6 AND
10 PM.  SOME OF THE STORMS COULD BE SEVERE WITH WINDS AROUND 60
MPH...LOCALLY HEAVY RAIN AND HAIL UP TO THE SIZE OF QUARTERS.

THE COLD FRONT WILL PUSH OUT OF NORTHEAST ALABAMA OVERNIGHT...ENDING
THE THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE WILL BE ANOTHER CHANCE OF RAIN THURSDAY AND AGAIN OVER THE
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

WEBER/KULA

In the hours before

Special weather statement, Mar 13, 12:22 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 PM CST MON MAR 13 2006

ALZ001>010-016-TNZ076-096-097-142200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1222 PM CST MON MAR 13 2006

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SEVERAL BANDS OF THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN
MISSISSIPPI AHEAD OF A STRONG COLD FRONT.  THESE STORMS WILL ENTER
NORTHWEST ALABAMA BETWEEN 2 AND 4 PM...ALONG AND NEAR THE INTERSTATE
65 CORRIDOR BETWEEN 4 AND 6 PM...AND AREAS EAST OF INTERSTATE 65
BETWEEN 6 AND 9 PM.

CONSIDERABLE INSTABILITY AND STRONG JET STREAM WINDS ALOFT WILL
ENABLE A FEW OF THESE STORMS TO BECOME SEVERE.  THE MAIN THREATS
FROM THESE STORMS WILL BE LARGE HAIL UP TO QUARTER SIZED AND
DAMAGING WINDS AROUND 60 MPH.

THOSE SCHOOLS AND OTHER ORGANIZATIONS PLANNING SPORTING EVENTS...OR
OTHERS PERFORMING OUTDOOR FUNCTIONS SHOULD STAY WEATHER AWARE AND
PLAN ACCORDINGLY IN CASE SAFE SHELTER IS REQUIRED.

STAY TUNED TO NOAA WEATHER OR YOUR FAVORITE MEDIA SOURCE FOR THE
LATEST WEATHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
YOU CAN ALSO VISIT THE HUNTSVILLE WEATHER SERVICE WEB PAGE AT
WEATHER.GOV/HUNTSVILLE.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:53 AM CSTLake Wind AdvisoryHUNFranklin, Lincoln, Moore5 hr
Mar 13, 4:09 PM CSTTornado WarningHUNLincoln36 min

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.